Alert archive / New Jersey / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2006, 9:45 PM EDT for Essex County, New Jersey. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2006, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 18, 2006, 10:30 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Essex County, NJ
The radar
The Philadelphia radar (KDIX), 96 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 10:05 PM EDT | TSTM WND DMG | Verona, NJ | TREES AND WIRES DOWN |
| Jul 18, 10:05 PM EDT | TSTM WND DMG | West Orange, NJ | TREES AND WIRES DOWN ON PROSPECT AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 190145
SVROKX
NJC013-190230-
/O.NEW.KOKX.SV.W.0076.060719T0145Z-060719T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
945 PM EDT TUE JUL 18 2006
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1030 PM EDT...
* AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLBURN...AND MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORANGE BY 950 PM.
BLOOMFIELD BY 955 PM.
LAT...LON 4089 7431 4080 7436 4071 7436 4072 7418
4083 7416
$$
EKSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:58 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 18, 6:58 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 658 PM EDT TUE JUL 18 2006 .NEAR TERM (TONIGHT)... REAL QUICK HERE...ZONES HAVE BEEN UPDATED TO ACCOUNT FOR THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 614...WHICH INCLUDES MOST OF THE TRI-STATE AREA. ORANGE AND PUTNAM COUNTIES REMAIN UNDER WATCH 612 TIL 8 PM. THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. AS FAR AS SEVERE POTENTIAL GOES...STRONG (30-40KT) UNIDIRECTIONAL FLOW AT 700-600MB...WITH GOOD SPEED SHEAR BENEATH THAT...SUPPORTS POTENTIAL FOR SQUALL LINES/BOW ECHOES LATE THIS AFTERNOON AND EVENING. STRONGEST STORMS SHOULD BE THIS EVENING WITH AREA (ESPECIALLY N/W OF NYC) UNDER RIGHT ENTRANCE REGION TO 100KT 300MB JET...ALSO HAVE THETA-E RIDGE AXIS CROSSING THIS EVENING (AREA JUST TO RIGHT OF AXIS HAS BEST LOW LEVEL THERMO IN SUPPORT OF CONVECTION). PRECIPITABLE WATERS ON 18Z SOUNDINGS AROUND 1.5 INCHES ACROSS NE US. OKX SOUNDING HAD 3326 J/KG OF CAPE AT 18Z...VERY IMPRESSIVE FOR THESE PARTS. COLD FRONT SLIDES THROUGH THE TRI-STATE AREA THIS EVENING...USHERING IN SLIGHTLY LOWER DEWPOINTS (M-U60S) AND LOWS ABOUT 10 DEGREES COOLER THAN LAST NIGHT AS WELL. && .SHORT TERM (WEDNESDAY THROUGH FRIDAY)... NEITHER NAM NOR GFS SEEMS TO BE EXACTLY ON TOP OF CURRENT OVERALL SITUATION...PREFER CANADIAN WHICH IS COMPROMISE BETWEEN THE TWO (THOUGH A BIT CLOSER TO THE NAM THAN GFS). TOMORROW SHOULD BE A REFRESHING DAY (UNLESS YOU ENJOY HEAT AND HUMIDITY) WITH HIGHS GENERALLY L-M80S (COOLER ALONG COAST) DEWPOINTS IN THE M60S...PRODUCING HEAT INDICES IN THE M-U 80S (VICE THE 95-104 OF TODAY). SHOULD BE DRY WITH BUILDING HEIGHTS AND AN EASTERLY (STABLE MARINE) FLOW SETTING UP IN THE LOW LEVELS BY AFTERNOON. LOW-MID LEVEL RIDGE SHOULD KEEP THINGS DRY WEDNESDAY NIGHT AS WELL...AND ALLOW LOWS TO FALL TO THE M-U60S (A70 NYC HEAT ISLAND). BOTH GFS AND NAM SOUNDINGS IN BUFKIT SHOW SOME INSTABILITY (AROUND 500J/KG CAPE) THU AFTERNOON...SO HAVE SLIGHT CHANCE SHOWERS/THUNDERSTORMS THEN. CONTINUES WEAK ONSHORE FLOW THOUGH WILL ACTUALLY PRODUCE HIGHS THURSDAY A TAD COOLER THAN TOMORROW (A80-M80S). CONTINUE SLIGHT CHANCE POPS THU EVENING THEN INCREASE SLIGHTLY TO RAISE TO LOW CHANCE POPS ACROSS NW ZONES TO REFLECT CANADIAN INDICATING TAIL OF 5H VORT LOBE PASSING LATE THU NIGHT. AIR MASS MODIFICATION WILL PRODUCE LOWS A TAD WARMER THAN WED NIGHT (U60S- L70S). NOTE: SINCE FAVORED CMC DID NOT BUY INTO FASTER GFS TIMING OF FRONT AS TD #2 (NOT REFLECTED IN 12Z GFS) WILL ACT TO HANG UP FRONT (AS DONE IN CMC/NAM/UKMET - THOUGH PROBABLY NOT AS MUCH AS INDICATED IN NAM). RESULT IS DO NOT UP POPS UP TO CHANCE THROUGH OUT UNTIL FRIDAY AFTERNOON WHEN CMC BRINGS FRONT THROUGH...HIGHS WITH AFTERNOON FRONTAL PASSAGE M-U80S (COULD SEE 90 ACROSS NE NJ HOT SPOTS AND OF COURSE A TAD COOLER ALONG THE COAST). && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... BLEND OF 6Z GFS/0Z ECMWF USED FOR EXTENDED (THIS GENERALLY SUPPORTED BY 12Z GFS). SOLUTION HAS FRONT STALLING OUT TO S OF CWA WITH OCCASIONAL WAVES OF LOW PRESSURE RIDING UP ALONG IT...SO GENERALLY RUN SLIGHT CHANCE POPS...THOUGH DO GO WITH CHC POPS LATE SAT NIGHT AND SUNDAY TO REFLECT SURFACE WAVE SUGGESTED BY GFS/ECMWF THEN). TEMPERATURES GENERALLY ARE CLOSE TO BLEND OF MEX/MEX ENSEMBLE MEAN NUMBERS...WITH LOWS GENERALLY 65-70 AND HIGHS 80-85 (A BIT COOLER WITH PRECIPITATION ON SUNDAY). && .AVIATION... WITH THE EXCEPTION OF KGON...VFR CEILINGS AND VSBYS EXPECTED OUTSIDE OF ANY CONVECTION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH EARLY THIS EVENING ACROSS NORTHEAST NEW JERSEY AND THE LOWER HUDSON VALLEY...AND COVERS KBDR AS WELL. AS SUCH...HAVE INCLUDED A CB ATTACHMENT WITH G35KT IN A TEMPO GROUP FOR TERMINALS IN THESE AREAS. KGON HAS HAD MVFR VSBYS IN HZ MUCH OF THE DAY AND WILL PROBABLY REMAIN THAT WAY UNTIL FROPA EARLY THIS EVENING. WINDS OUTSIDE OF CONVECTION WILL REMAIN LIGHT AND SHIFT N/NE THIS EVENING. && .MARINE... FAIRLY TRANQUIL CONDITIONS ARE EXPECTED TO PREVAIL OVER THE THE FORECAST WATERS DURING THE FORECAST PERIOD. A COLD FRONT WILL CROSS THE WATERS LATE THIS EVENING. TD #2 IS FORECAST TO BECOME A TROPICAL STORM OVER THE NEXT 24 HOURS...BUT THE LATEST NHC FORECAST TRACK KEEPS THE SYSTEM WELL SOUTH OF THE FORECAST WATERS. NONETHELESS...SWELLS MAY START AFFECTING THE LOCAL WATERS FRIDAY NIGHT OR THIS WEEKEND. && .HYDROLOGY... WITH HIGH PWS THIS EVENING COULD HAVE HEAVY RAINFALL WITH ANY CONVECTION...OTHERWISE GENERALLY EXPECT UNDER A HALF AN INCH OF RAINFALL THROUGH THE END OF THE WEEK. && .CLIMATE... RECORD HIGHS TODAY: BDR 95 OLD 94 IN 2002 JFK 95 OLD 04 IN 1983 LGA 99 OLD 98 IN 1999 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 18, 8:39 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 839 PM EDT TUE JUL 18 2006 CTZ005>012-NJZ002>006-011-NYZ069>081-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 839 PM EDT TUE JUL 18 2006 ...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORM THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT. NYZ067-068-191000- ORANGE-PUTNAM- 839 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ330-335-338-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 839 PM EDT TUE JUL 18 2006 ...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND SMALL HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT.
In the hours before
Special weather statement, Jul 18, 6:07 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 607 PM EDT TUE JUL 18 2006 NYZ068-182300- PUTNAM- 607 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR PUTNAM COUNTY... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEEKSKILL...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR MAHOPAC BY 635 PM. PEOPLE IN SOUTHWESTERN PUTNAM COUNTY...INCLUDING THE CITY OF MAHOPAC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. EKSTER
Special weather statement, Jul 18, 6:58 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 658 PM EDT TUE JUL 18 2006 NYZ067-190000- ORANGE- 658 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MONROE BY 705 PM. 5 MILES NORTH OF HARRIMAN BY 710 PM. NEAR WEST POINT BY 725 PM. 5 MILES SOUTH OF NEW WINDSOR BY 730 PM. PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING THE CITIES OF CHESTER... GOSHEN...FLORIDA...MONROE...HARRIMAN...WEST POINT AND NEW WINDSOR... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. EKSTER
Special weather statement, Jul 18, 7:51 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 751 PM EDT TUE JUL 18 2006 NYZ072-074>076-190045- KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)- 751 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELIZABETH...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR TOMPKINSVILLE BY 800 PM. NEAR BATTERY PARK BY 805 PM. NEAR CROWN HEIGHTS BY 810 PM. NEAR CANARSIE BY 815 PM. NEAR HOWARD BEACH BY 820 PM. PEOPLE IN KINGS...NORTHEASTERN RICHMOND...SOUTHERN NEW YORK AND WESTERN QUEENS COUNTIES...INCLUDING THE CITIES OF TOMPKINSVILLE... VERRAZANO-NARROWS BRIDGE...BATTERY PARK...BAY RIDGE...FLATBUSH... CROWN HEIGHTS...CANARSIE...OZONE PARK AND HOWARD BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. EKSTER
Special weather statement, Jul 18, 9:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 917 PM EDT TUE JUL 18 2006 CTZ008-190215- NORTHERN NEW LONDON- 917 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR STRONG THUNDERSTORMS FOR NORTHERN NEW LONDON COUNTY... AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCOTLAND...OR 7 MILES EAST OF WILLIMANTIC... AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... 6 MILES NORTH OF VOLUNTOWN BY 945 PM. PEOPLE IN NORTHEASTERN NEW LONDON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM EVEN THOUGH ANY RAIN IS LIKELY TO STAY NORTH OF NEW LONDON COUNTY. EKSTER
Special weather statement, Jul 18, 9:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 920 PM EDT TUE JUL 18 2006 NJZ003>006-011-NYZ072>076-190215- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 920 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC... QUEENS...RICHMOND AND UNION COUNTIES... AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPATCONG TO WATCHUNG TO ROBERTSVILLE...OR ALONG A LINE EXTENDING FROM HOPATCONG TO PLAINFIELD TO OLD BRIDGE...AND MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR MILLBURN BY 925 PM. NEAR UNION BY 930 PM. NEAR ORANGE BY 935 PM. NEAR NEWARK BY 940 PM. NEAR WAYNE BY 945 PM. NEAR RUTHERFORD BY 950 PM. SMALL HAIL...AND WINDS IN EXCESS OF 35 MPH ARE EXPECTED WITH THESE STORMS. EKSTER
Special weather statement, Jul 18, 9:25 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 925 PM EDT TUE JUL 18 2006 CTZ008-012-190230- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 925 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW LONDON COUNTY... AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLD SAYBROOK...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR WATERFORD BY 950 PM. NEAR GROTON BY 955 PM. NEAR MYSTIC BY 1010 PM. PEOPLE IN SOUTHERN NEW LONDON COUNTY...INCLUDING THE CITIES OF OLD LYME...WATERFORD...NEW LONDON...GROTON AND MYSTIC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. EKSTER
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:49 PM EDT | Severe Thunderstorm Warning | OKX | Hudson | 41 min |
| Jul 18, 9:58 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 47 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.